MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve further information regarding this event and the device involved.A follow up report will be provided upon receipt of any further information.
 
Event or Problem Description
The manufacturer was notified of an intraoperative explant of a perceval s sutureless aortic bioprosthesis pvs21 that occurred on (b)(6) 2023.Reportedly, at an ultrasound check after implantation, the valve was functioning properly, but after a few minutes, severe ai appeared in the form of a central leak.The valve was explanted and replaced.
 
Additional Manufacturer Narrative
Updated fileds: a2, a3, a4, b4, b5, g3, g6, h2, h3, h6, h10.The manufacturing and material records for the perceval heart valve and stent, model #icv1208-eu, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufactureâ¿¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a (model # icv1208-eu) perceval heart valve at the time of manufacture and release.The valve was returned to the manufacturer for analysis and was received in acceptable storage conditions.However, the pericardium appeared abnormally very stiff and showed difficulty in moving as if a dehydration process had started which could have been caused by the valve remaining for a period of time without storage liquid or being kept in an incorrect storage liquid that had altered the pliable properties of the leaflets.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.A hydrodynamic testing was performed.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean aortic pressure of about 100 mmhg was 1.38 cm2, above the iso 5840 minimum requirement of 1.05 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 9.3% which is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent tad.It should be noted that, despite all the measured values were below the limits established by the iso, anomalies were observed during the valve diastolic phase: a slight central leakage was detected in normotensive conditions that increased to a moderate magnitude in hypotensive conditions.During the systolic phase, the valve showed no anomalies under normotensive conditions while valve opening was only partially reached under hypotensive conditions.From a comparison of the valve images in opening configuration acquired during the hydrodynamic testing versus the steady flow test performed at the time of release from manufacturing, it was observed that the returned valve showed a reduced opening of the leaflets (although respecting the iso limits) compared to what observed at the steady flow test.This may be a reasonable evidence that the mechanical characteristics (elasticity and flexibility) of the pericardium have been impaired to some extent.It follows that the tests, carried out in our laboratories, can only be partially considered representative of the behavior of the prosthesis during the implant.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic to the involved device.The review of the manufacturing and material records, including visual inspection and steady flow test, confirmed that the device satisfied all the specifications at the time of manufacturing and release.It should be noted that, despite the results of the functional test performed on the returned device can only be partially considered representative of the behavior of the prosthesis during the implant, due to the compromised conditions of the pericardium, the values measured satisfied iso 5840:2021 requirements.
 
Event or Problem Description
The manufacturer was notified of an intraoperative explant of a 21 mm perceval s sutureless aortic bioprosthesis occurred on 21 june 2023 during an isolated avr surgery performed through mics.Reportedly, at an ultrasound check after implantation, the valve was functioning properly, but after few minutes, severe ai appeared in the form of a central leak.The valve was explanted and replaced with a bioprosthesis from a different manufacturer (carpentier edwards 21 mm).Patient's annulus was determined to be 20-21 mm in size with no abnormal geometries and patient's native valve was bicuspid sievers 1.As reported, the perceval implant procedure was performed smoothly, with no collapsing issues, no positioning difficulties experienced and no malpositioning identified.According to medical judgement, the size of the perceval prosthesis was evaluated to be correct.It was reported that total cross clamp time was 49 minutes only and patient remained stable throughout the procedure with no impact in consequence of the event.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key17369085
Report Number3004478276-2023-00165
Device Sequence Number19761895
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)250609
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight70 KG